Alert archive / Mississippi / Flash Flood Warnings in 2007

Flash Flood Warning 8, NWS Jackson, MS

July 10, 2007Lauderdale County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jul 10, 2007, 4:31 PM CDT for Lauderdale County, Mississippi. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2007, 4:31 PM CDT (21:31 UTC)
Expired
Jul 10, 2007, 5:30 PM CDT
In force
59 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text
Flood severity
None

County Lauderdale County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 121 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 4:40 PM CDTFLASH FLOODMeridian, MSFLOODING OF STREETS IN THE CITY OF MERIDIAN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2007-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1778 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2007-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1778 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
601 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 102133
FFWJAN
MSC075-102230-
/X.NEW.KJAN.FF.W.0008.070710T2131Z-070710T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
431 PM CDT TUE JUL 10 2007

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...LAUDERDALE...MERIDIAN...

* UNTIL 530 PM CDT

* AT 431 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  MORE VERY HEAVY RAIN MOVING IN FROM THE SOUTHWEST OVER THE WARNED  
  AREA. ADDITIONAL RAINFALL OF 1 TO 2 INCHES IN 30 MINUTE CLOUD 
  BURSTS ARE LIKELY. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MEEHAN...
  KEWANEE...TOOMSUBA...ALAMUCHA...ZERO...NELLIEBURG AND MARION

MANY LOCATIONS SOUTH AND EAST OF MERIDIAN HAVE ALREADY RECEIVED UP 
TO 2 INCHES OF RAINFALL SINCE NOON...ESPECIALLY AROUND TOOMBSUBA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3239 8890 3223 8884 3228 8845 3257 8842

$$

40
1 follow-up statement
000 
WGUS74 KJAN 102212
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
507 PM CDT TUE JUL 10 2007

MSC075-102230-
/X.CON.KJAN.FF.W.0008.000000T0000Z-070710T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUDERDALE MS-
507 PM CDT TUE JUL 10 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
LAUDERDALE COUNTY...

AT 503 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGIST CONTINUED TO 
INDICATE A BAND OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN NOW ALONG 
THE ALABAMA STATE LINE.  THESE STORMS WERE LOCATED NEAR KEWANEE TO 
JUST EAST OF LAUDERDALE...MOVING NORTHEAST AT 35 MPH.

THE HEAVIEST RAINS WILL EXIT THE COUNTY BEFORE 530 PM WITH RUNOFF 
GRADUALLY SUBSIDING AFTERWARD. HIGH WINDS OF 61 MPH WERE REPORTED AT 
THE MERIDIAN AIRPORT AT 436 PM ALONG WITH ONE HALF INCH OF RAIN IN 
ABOUT 20 MINUTES AS THE STORMS RACED THROUGH. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3246 8880 3222 8880 3228 8845 3257 8842

$$

40

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 4:20 PM CDT, 11 minutes earlier.

Area forecast discussion, Jul 10, 4:20 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
420 PM CDT TUE JUL 10 2007

.SHORT TERM...
A POTENT (FOR THE SEASON) UPPER LEVEL DISTURBANCE WILL BE MOVING
THROUGH THE REGION OVER THE NEXT 36 HOURS...WHILE PUSHING A LOW
LEVEL BOUNDARY INTO THE HEART OF THE ARKLAMISS. COPIOUS AMOUNTS OF
LOW LEVEL MOISTURE AVAILABLE IN ADVANCE OF THIS SYSTEM...IN
COMBINATION WITH 20 TO 30 KNOTS OF SOUTHWEST 850 MB FLOW...SHOULD
ENSURE LOTS OF CONVECTION THROUGH THE OVERNIGHT HOURS WITH SOME MCS
POTENTIAL. THE FOCUS OF CONVECTION IS EXPECTED TO MOVE MAINLY EAST
OF THE FORECAST AREA DURING THE DAY TOMORROW...BUT THE TRAILING LOW
LEVEL BOUNDARY AND ASSOCIATED CONVERGENCE SHOULD PROVIDE FORCING FOR
AT LEAST 20 TO 40 PERCENT COVERAGE OF CONVECTION. EXPECTING SOUTHERN
AREAS TO LIKELY DEAL WITH CAPPING ISSUES TONIGHT...AND THUS REMAIN
FREE OF MOST OF THE RAIN AFTER SUNSET UNLESS A WELL DEVELOPED MCS
CAN PROPAGATE SOUTHEAST FROM THE ARKLATEX LATER TONIGHT. THE MAIN
RISKS FOR HAZARDOUS WEATHER OVER THE NEXT 36 HOURS WILL COME TONIGHT
INTO EARLY TOMORROW OVER LOCATIONS ALONG AND NORTH OF INTERSTATE
TWENTY. IT IS HERE WHERE ANY CONVECTIVE CLUSTERS MOVING INTO THE
REGION FROM UPSTREAM COULD PRODUCE SEVERE WINDS DUE TO RELATIVELY
STRONG AMBIENT FLOW AND LOW LEVEL SHEAR. IN ADDITION...THE ALIGNMENT
OF 850MB AND STEERING WINDS LATER TONIGHT COULD CREATE POTENTIAL FOR
BACKWARD-PROPAGATING CONVECTION THAT COULD DUMP SEVERAL INCHES OF
RAIN ON LOCATIONS WITHIN A FEW HOURS TIMES. SUCH A SCENARIO COULD
CREATE SOME FLOODING PROBLEMS IN NORTHERN ZONES GIVEN THE RATHER
SATURATED STATE OF THE GROUND. HOWEVER...I HAVE DECIDED TO HOLD OFF
ON A FLASH FLOOD WATCH FOR NOW GIVEN THE FACT THAT CONVECTION
UPSTREAM REALLY HAS NOT GOT GOING YET...THUS MAKING JUDGING ITS
LATTER MOVEMENT EVEN MORE OF A CRAPSHOOT.

OTHERWISE...EXPECT A BIT OF ATMOSPHERIC DRYING LATE TOMORROW INTO
TOMORROW NIGHT TO GENERALLY DRY THE REGION OUT BRIEFLY.
HOWEVER...THE PRESENCE OF A STALLED BOUNDARY RIGHT OVER THE REGION
MAY STILL TRIGGER SOME ISOLATED ACTIVITY TOMORROW NIGHT AND MAV POPS
WERE UPPED SOME TO COVER THE POSSIBILITY. I ALSO RAISED MAV POPS IN
ALL AREAS TONIGHT THROUGH TOMORROW TO COVER CONVECTIVE THREAT. TEMPS
KEPT AT MAV EXPECTATIONS OVER THE NEXT 36 HOURS WITH HIGHS EXPECTED
FROM THE UPPER 80S TO LOWER 90S TOMORROW WITH LOWS TONIGHT AND
TOMORROW NIGHT MAINLY RANGING FROM 70 TO 75 DEGREES. /BB/

.LONG TERM...(THURSDAY THROUGH TUESDAY)
LOOKING AT THE LONG TERM IT APPEARS THAT OUR WET PATTERN WILL
CONTINUE AS A SERIES OF UPPER LEVEL DISTURBANCES PUSHES INTO THE
REGION IN NORTHWEST FLOW ALOFT. THE UPPER LEVEL DISTURBANCES WILL BE
ACCOMPANIES BY SEVERAL WEAK BOUNDARIES.

A COLD FRONT WILL COME INTO THE REGION FOR WEDNESDAY...WHICH WILL SET
UP A BOUNDARY FOR THE FIRST DISTURBANCE. THE FIRST ONE WILL COME ON
THURSDAY...WHICH WILL AFFECT MAINLY THE NORTHERN HALF OF THE REGION.
THE MODELS WERE GENERALLY SIMILAR EXCEPT FOR SOME SLIGHT SETUP AND
TIMING ISSUES. WILL GO WITH A COMPROMISE WHILE PUSHING TOWARD THE
GFS SOLUTION. LOOKING AT SOME INDICES PRECIPITABLE WATER WILL BE FROM
AROUND 2 TO APPROACHING 2.5 INCHES...500 MB FLOW WILL BE AROUND 25
TO 30 KNOTS AND 850 FLOW AROUND 15-20 KNOTS...LAPSE RATES 6-7C. THE
SURFACE BOUNDARY WILL PUSH SOUTH ACROSS THE REGION DURING THE DAY
FRIDAY BEFORE IT PUSHES BACK TO THE NORTH ON FRIDAY NIGHT. A SERIES
OF SURFACE WAVES WILL CROSS THE BOUNDARY ON FRIDAY INTO SATURDAY.
WITH WEAK CORFIDI VECTORS OF LESS THAN 5 KNOTS AND RICH PRECIPITABLE
WATER WE COULD BE LOOKING AT SOME LOCALLY HEAVY DOWNPOURS. THE
BOUNDARY AND THE WAVES WILL BE THE FOCUS OF THE CONVECTIVE COVERAGE.
THE WEAK BOUNDARY WILL HANG AROUND THE REGION DURING THE WEEKEND AS
ANOTHER DISTURBANCE CROSSES THE REGION. WITH SUCH A RICH AIRMASS
THERE WILL BE PLENTY OUTFLOW BOUNDARIES THAT WILL ENTER THE MIX AT
THE SURFACE. SO WILL KEEP CHANCES OF CONVECTION ACROSS THE WHOLE
REGION THROUGH THE WEEKEND AS PRECIPITABLE WATER STAYS AROUND 2
INCHES...AND LOW TO MIDLEVEL FLOW WILL WEAKENS SOME. BUT THERE STILL
BE SOME LIMITED POTENTIAL OF SOME ISOLATED SEVERE WITH AFTERNOON
HEATING. A THIRD DISTURBANCE WILL COME INTO THE REGION FOR THE EARLY
PART OF NEXT WEEK. MIDLEVEL FLOW WILL WILL BE A LITTLE MORE
IMPRESSIVE WITH 20 TO 25 KNOTS...WHILE PRECIPITABLE WATER WILL BE A
LITTLE DRYER AT 1.5 TO NEAR 1.8 INCHES. SO WITH THIS IN MIND WILL
KEEP THE SAME SEVERE POSSIBLE WORDING IN THE HWO.

SO WITH THAT SAID WILL GO WITH CHANCES OF RAIN THROUGH THE ENTIRE
PERIOD. CUT POPS SLIGHTLY ON SOME DAYS BY AROUND 10 TO 15 PERCENT.
CURRENT MODEL HIGHS LOOKED TO BE PRETTY GOOD...WITH NUMBERS RANGING
FROM MAINLY THE UPPER 80S TO LOWER 90S. MADE SOME SLIGHT ADJUSTMENTS
TO SKY GRIDS. GUIDANCE SEEMED TO GO A LITTLE LOW ON SOME
NIGHTS...CONSIDERING ALL THE LOW LEVEL MOISTURE IN PLACE. LOWS WILL
BE GENERALLY FROM THE UPPER 60S TO LOWER 70S./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  93  72  93 /  54  39  13  31
MERIDIAN      73  91  69  93 /  48  49  14  21
VICKSBURG     74  94  73  93 /  59  35  14  38
HATTIESBURG   74  94  73  93 /  23  39  20  29
NATCHEZ       74  91  73  91 /  28  32  13  42
GREENVILLE    73  90  70  92 /  74  38  16  42
GREENWOOD     74  90  71  90 /  80  46  14  34

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM:50
LONG TERM: 17
Hazardous weather outlook, Jul 10, 4:17 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
417 PM CDT TUE JUL 10 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
112130-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
417 PM CDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

A WEATHER DISTURBANCE MOVING THROUGH THE REGION TONIGHT AND WEDNESDAY
IS EXPECTED TO GENERATE WIDESPREAD SHOWERS AND
THUNDERSTORMS...ESPECIALLY TONIGHT ALONG AND NORTH OF THE INTERSTATE
TWENTY CORRIDOR. SOME OF THESE THUNDERSTORMS COULD PRODUCE GUSTY
WINDS TO 45 MPH...TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING DURING
THIS TIME FRAME. THE RISK FOR THE MOST INTENSE STORMS WILL BE OVER
THE NORTHWEST CORNER OF THE ARKLAMISS TONIGHT...MAINLY NORTHWEST OF A
COLUMBUS...TO YAZOO CITY...TO RAYVILLE LINE. IN THESE AREAS INCREASED
WIND SHEAR AND GREATER ATMOSPHERIC FORCING MAY ALLOW STORMS TO
PRODUCE SEVERE WIND GUSTS OF AT LEAST 60 MPH. IT IS ALSO IN THESE
LATTER AREAS WHERE THE POTENTIAL FOR HEAVY RAINFALL WILL BE HIGHEST
AS THE TRAINING OF THUNDERSTORMS OVER THE SAME AREAS IS POSSIBLE.
SATURATED GROUND FROM RECENT HEAVY RAINS WILL BRING AT LEAST MINOR
FLOODING POTENTIAL OVER LOCATIONS IN NORTHERN MISSISSIPPI...EXTREME
SOUTHEAST ARKANSAS...AND NORTHEAST LOUISIANA AFFECTED BY TRAINING
CONVECTION OVERNIGHT AND INTO EARLY WEDNESDAY. HEAVY RAINS ELSEWHERE
SHOULD GENERALLY ONLY LEAD TO MINOR OR MODERATE PONDING OF WATER
ISSUES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE THROUGH THE AREA
BETWEEN THURSDAY AND SATURDAY. AS THE DISTURBANCES MOVE THROUGH THE
MOIST AND UNSTABLE AIRMASS...A FEW STORMS MAY APPROACH SEVERE LIMITS.
THE EXACT TIMING AND POSITION OF THE SYSTEMS REMAIN UNCERTAIN AT THIS
TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED MAY BE NEEDED TONIGHT INTO EARLY WEDNESDAY.
ACTIVATION MAY BE NEED AGAIN BETWEEN THURSDAY AND SATURDAY AS AN
ACTIVE WEATHER PATTERN CONTINUES OVER THE REGION.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

50

In the hours before

Local storm report, Jul 10, 3:21 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     TSTM WND DMG     CARSON                  31.54N 89.79W
07/10/2007                   JEFFERSON DAVIS    MS   LAW ENFORCEMENT

            REPORT OF A TREE DOWN ON A POWER LINE IN CARSON.

0240 PM     TSTM WND DMG     BASSFIELD               31.50N 89.74W
07/10/2007                   JEFFERSON DAVIS    MS   LAW ENFORCEMENT

            TREE REPORTED DOWN ON POWER LINE AT A RESIDENCE IN
            BASSFIELD.

&&

JCC
Local storm report, Jul 10, 3:26 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
326 PM CDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     TSTM WND DMG     UNION                   32.57N 89.12W
07/09/2007                   NEWTON             MS   LAW ENFORCEMENT

            TREES DOWN ACROSS A COUPLE OF ROADS IN THE UNION AREA.

&&

AG
Special weather statement, Jul 10, 3:31 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
331 PM CDT TUE JUL 10 2007

MSZ055-056-102115-
SMITH MS-SIMPSON MS-
331 PM CDT TUE JUL 10 2007

...STRONG THUNDERSTORMS OVER SIMPSON AND SMITH COUNTIES...

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS OVER SOUTHERN SMITH COUNTY AND
EASTERN SIMPSON COUNTY AT 331 PM CDT...MOVING NORTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SIMPSON AND SMITH COUNTIES...INCLUDING THE CITY OF MAGEE...
SHOULD MONITOR THIS STORM CLOSELY.

CAW
Local storm report, Jul 10, 3:53 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     4 WSW STAR              32.07N 90.11W
07/10/2007                   RANKIN             MS   POST OFFICE

            FEW TREES DOWN NEAR HWY 469 NEAR RANKIN/SIMPSON COUNTY
            LINE

0317 PM     TSTM WND DMG     MOSELLE                 31.50N 89.28W
07/10/2007                   JONES              MS   EMERGENCY MNGR

            FEW TREES DOWN ALONG INTERSTATE 59 AT MILE MARKER 77

&&

AG
Local storm report, Jul 10, 4:04 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
404 PM CDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             FORKVILLE               32.46N 89.66W
07/10/2007  E0.50 INCH       SCOTT              MS   PUBLIC

            SMALL HAIL IN FORKVILLE. CORE OF STORM PASSED SOUTH OF
            THIS LOCATION PER RADAR.

&&

AG
Special weather statement, Jul 10, 4:04 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
404 PM CDT TUE JUL 10 2007

MSZ058-102155-
CLARKE MS-
404 PM CDT TUE JUL 10 2007

...CLUSTER OF STRONG THUNDERSTORMS WITH HEAVY RAIN MOVING INTO SOUTH
CLARKE COUNTY...

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY
RAINFALL OF 1 TO 2 INCH WAS LOCATED 7 MILES SOUTHEAST OF GOODWATER
AT 404 PM CDT...MOVING NORTHEAST AT 25 MPH. THESE STORMS WILL IMPACT
SHUBUTA AND POINTS NORTH ALONG HIGHWAY 45 THROUGH 430 PM.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
LIKELY WITH THESE STORMS. WIND GUSTS OF 40 MPH AND SMALL HAIL WILL
ALSO BE POSSIBLE.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CLARKE COUNTY...INCLUDING THE CITY OF QUITMAN...SHOULD
MONITOR THIS STORM CLOSELY.

40

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 1:48 PM CDTSevere Thunderstorm WarningJANRankin42 min
Jul 10, 2:14 PM CDTSevere Thunderstorm WarningJANLawrence46 min
Jul 10, 2:31 PM CDTSevere Thunderstorm WarningJANJefferson Davis30 min
Jul 10, 2:45 PM CDTSevere Thunderstorm WarningJANScott30 min
Jul 10, 2:58 PM CDTSevere Thunderstorm WarningJANLincoln20 min
Jul 10, 4:15 PM CDTSevere Thunderstorm WarningJANLauderdale, Newton45 min

Nearby

Flash Flood Warnings in Mississippi, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.